Alert archive / New Mexico / High Wind Watches in 2020
High Wind Watch 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Feb 1, 2020, 2:58 PM MST for 9 counties in New Mexico. It took effect at Feb 3, 2020, 7:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 2:58 PM MST (21:58 UTC)
- In effect from
- Feb 3, 2020, 7:00 AM MST
- Expired
- Feb 2, 2020, 2:00 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Chaves County, NM, Cibola County, NM, Lincoln County, NM, McKinley County, NM, Sandoval County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 71 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2321 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803 WWUS75 KABQ 012158 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 258 PM MST Sat Feb 1 2020 NMZ205-206-208-224>226-239>241-021100- /O.NEW.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/ West Central Plateau-West Central Mountains-Southwest Mountains- South Central Highlands-Upper Tularosa Valley- South Central Mountains-Eastern Lincoln County- Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 258 PM MST Sat Feb 1 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts of 60 to 70 mph possible. * WHERE...West Central Plateau, West Central Mountains, Southwest Mountains, South Central Highlands, Upper Tularosa Valley, South Central Mountains, Eastern Lincoln County, Southwest Chaves County and San Agustin Plains and Adjacent Lowlands. * WHEN...From Monday morning through Monday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. This includes Interstate 40 and U.S. Highway 60 from the continental divide to the Arizona border. * ADDITIONAL DETAILS...Strong winds may combine with rain and snow from Gallup down to the Gila through McKinley, Cibola, and Catron Counties. This will create lower visibility for those traveling in these areas Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
047 WWUS75 KABQ 020949 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 249 AM MST Sun Feb 2 2020 NMZ205-206-208-224>226-239>241-021800- /O.CON.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/ West Central Plateau-West Central Mountains-Southwest Mountains- South Central Highlands-Upper Tularosa Valley- South Central Mountains-Eastern Lincoln County- Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 249 AM MST Sun Feb 2 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...West Central Plateau, West Central Mountains, Southwest Mountains, South Central Highlands, Upper Tularosa Valley, South Central Mountains, Eastern Lincoln County, Southwest Chaves County and San Agustin Plains and Adjacent Lowlands. * WHEN...From Monday morning through Monday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. This includes portions of Interstate 40 and U.S. Highway 60 from the Continental Divide to the Arizona border. * ADDITIONAL DETAILS...Strong winds may combine with snow from Gallup down to the Gila through McKinley, Cibola, and Catron Counties. This will create lower visibility for those traveling in these areas Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ DPorter
920 WWUS75 KABQ 021722 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1022 AM MST Sun Feb 2 2020 NMZ205-206-208-224>226-239>241-022300- /O.CON.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/ West Central Plateau-West Central Mountains-Southwest Mountains- South Central Highlands-Upper Tularosa Valley- South Central Mountains-Eastern Lincoln County- Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 1022 AM MST Sun Feb 2 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...West Central Plateau, West Central Mountains, Southwest Mountains, South Central Highlands, Upper Tularosa Valley, South Central Mountains, Eastern Lincoln County, Southwest Chaves County and San Agustin Plains and Adjacent Lowlands. * WHEN...From Monday morning through Monday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. This includes portions of Interstate 40 and U.S. Highway 60 from the Continental Divide to the Arizona border. * ADDITIONAL DETAILS...Strong winds may combine with snow from Gallup down to the Gila through McKinley, Cibola, and Catron Counties. This will create lower visibility for those traveling in these areas Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
979 WWUS75 KABQ 022100 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 200 PM MST Sun Feb 2 2020 NMZ208-226-030500- /O.UPG.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/ /O.NEW.KABQ.HW.W.0002.200203T1400Z-200204T0400Z/ Southwest Mountains-South Central Mountains- 200 PM MST Sun Feb 2 2020 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 9 PM MST MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Southwest Mountains and South Central Mountains. * WHEN...From 7 AM to 9 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Take some time now to secure lightweight outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ205-206-224-225-239>241-030500- /O.UPG.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/ /O.NEW.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/ West Central Plateau-West Central Mountains- South Central Highlands-Upper Tularosa Valley- Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 200 PM MST Sun Feb 2 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...West Central Plateau, West Central Mountains, South Central Highlands, Upper Tularosa Valley, Eastern Lincoln County, Southwest Chaves County and San Agustin Plains and Adjacent Lowlands. * WHEN...From 10 AM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Remember to secure lightweight outdoor furniture. * ADDITIONAL DETAILS...Strong cross winds are expected along Interstate 40 between Gallup and Grants. High profile vehicles should use caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ202-030500- /O.NEW.KABQ.WI.Y.0007.200203T0700Z-200204T0100Z/ Chuska Mountains- 200 PM MST Sun Feb 2 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Chuska Mountains. * WHEN...From midnight tonight to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Hazardous travel will be possible for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ221-030500- /O.NEW.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/ Sandia/Manzano Mountains Including Edgewood- 200 PM MST Sun Feb 2 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...From 10 AM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Remember to secure lightweight outdoor furniture. * ADDITIONAL DETAILS...Hazardous travel will be possible for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 34
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Feb 1, 2:38 PM MST, 20 minutes earlier.
Area forecast discussion, Feb 1, 2:38 PM MST, 20 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 238 PM MST Sat Feb 1 2020 .SYNOPSIS... Abnormal warmth continues for one more day Sunday before a bitter cold winter storm system arrives Monday into Monday night. Snow breaks out through northwestern New Mexico Monday, spreading to the central mountain chain Monday night, and into portions of eastern New Mexico Tuesday. This will combine with high winds south of I-40 through the southwest and south-central mountains from Gallup to Quemado to Ruidoso Monday afternoon. As winds and precipitation gradually taper off, bitter cold moves into the state and stays around through Wednesday. Temperatures will be 15-25F below normal, likely staying below freezing for many western and northern locations until Thursday. Warmth returns by the end of the week. && .DISCUSSION... .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... Generally quiet weather will persist through the remainder of the weekend, though by Sunday night, wind speeds will start to increase at mountain top level as the next trough moves closer to the Four Corners. Otherwise, the big story will be spring-like temperatures across much of the area on Sunday. High temperatures will be 10 to nearly 25 degrees above normal. A few locations may near record highs for Groundhog Day, including Raton, Capulin and Tucumcari, though increasing high clouds from the southwest may prove it to be a struggle. LONG TERM...(MONDAY THROUGH FRIDAY)... Confidence remains moderate to high for precipitation to begin through northwestern NM late Monday with the approach of a cold winter storm system from the Great Basin. Ensemble means and deterministic runs continue to trend slightly deeper and colder with the upper low, now at a ~530dm H5 and -3.5 std devs for H7 temperatures at 12Z Mon over UT/NV. The tap of subtropical moisture from the EPAC is also trending further away from NM, so much of the precipitation and appreciable snow amounts favor I-40 northward. Despite the sharp drop in snow levels to valley floors Monday night, the lack of moisture tap is currently limiting snow totals through Tuesday to a dusting to an inch or two at lower elevs of western and northern NM, with higher amounts of two to four inches above 7,000'-8,000' nearing a foot atop the Tusas Mountains. Snow showers may linger over western NM through Tuesday as a second wave of energy travels through the upper trough pattern. The backdoor portion of the front will have also pushed through eastern NM to the east slopes of the central mountain chain Tuesday afternoon, helping to keeping upslope snow showers going through the Sangres. Afterwards, precipitation will taper off through Tuesday night. Meanwhile, a potent 50-70kt jet max is expected to wrap around the southern periphery of the low through southwestern NM early Monday, spreading to the south-central mountains in the afternoon. Winds speeds have trended up considerably given expected mixing in the afternoon and will hoist a High Wind Watch for these areas during that time. Bitter cold is still expected to move in behind the Pacific front Monday night through Tuesday. CAA will continue through Wednesday once the upper low opens and exits into Texas. This will allow for the possibility that some western and northern sites stay below freezing from Monday night into Thursday. Daytime highs will be 15-25F below normal both Tuesday and Wednesday. Warmth returns for the end of the week with temperatures trending back to or slightly above normal by Friday. Will issue a Special Weather Statement highlighting the variety of impacts expected from this storm system. Will allow the decision for any winter highlights to be made by either tonight or tomorrow's shifts once snowfall for the entire event comes into better focus. 34/24 && .FIRE WEATHER... As temperatures soar on Sunday between 10 and 25 degrees above normal areawide, humidity values will fall between 10 and 15 percent across portions of eastern NM. Meanwhile, southwest flow aloft and a developing lee side surface trough will increase winds at the surface. An hour or two of spotty critical fire weather conditions are possible for east central and northeast NM. Haines values will be near 5 areawide. Big changes are in store for Monday and Tuesday as the next storm system crosses the state. Prior to the cooldown, winds will crank up Monday for areas near and south of I-40 as well as the Chuska Mountains as a 50-70kt 700 mb jet crosses overhead. Meanwhile, temperatures will plummet behind a Pacific cold front across northwest NM, then temps will fall Monday night and Tuesday elsewhere as the Pacific and back door fronts plunge southward. Temperatures on Tuesday will struggle to reach the freezing mark in many locations. Along and behind the cold front, frontal and orographic lift should result in light to moderate snowfall across at least northern and western NM, though a few flakes are possible elsewhere. Heaviest amounts are expected across the northern mountains. Temperatures will rebound over the latter half of the week, with most areas back above normal by Friday. 34 && .AVIATION... 18Z TAF CYCLE VFR condtions and light winds will prevail at all TAF locations during the next 24 hours. 34 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 21 56 32 41 / 0 0 0 90 Dulce........................... 17 55 25 39 / 0 0 0 90 Cuba............................ 25 52 27 41 / 0 0 0 70 Gallup.......................... 18 60 32 39 / 0 0 0 70 El Morro........................ 19 58 29 41 / 0 0 0 60 Grants.......................... 17 61 28 46 / 0 0 0 40 Quemado......................... 22 59 30 45 / 0 0 0 40 Datil........................... 25 59 29 45 / 0 0 0 20 Glenwood........................ 31 62 34 47 / 0 0 0 80 Chama........................... 16 49 21 34 / 0 0 0 90 Los Alamos...................... 31 52 31 44 / 0 0 0 50 Pecos........................... 32 54 31 47 / 0 0 0 20 Cerro/Questa.................... 18 50 25 40 / 0 0 0 50 Red River....................... 18 48 23 37 / 0 0 0 50 Angel Fire...................... 2 51 23 38 / 0 0 0 40 Taos............................ 14 52 24 44 / 0 0 0 40 Mora............................ 30 61 32 48 / 0 0 0 20 Espanola........................ 28 59 32 52 / 0 0 0 40 Santa Fe........................ 30 56 31 48 / 0 0 0 30 Santa Fe Airport................ 26 56 29 51 / 0 0 0 30 Albuquerque Foothills........... 32 58 34 55 / 0 0 0 20 Albuquerque Heights............. 31 59 34 57 / 0 0 0 10 Albuquerque Valley.............. 28 61 32 59 / 0 0 0 10 Albuquerque West Mesa........... 30 60 33 56 / 0 0 0 20 Los Lunas....................... 25 61 28 59 / 0 0 0 5 Rio Rancho...................... 30 58 33 56 / 0 0 0 20 Socorro......................... 29 63 31 62 / 0 0 0 5 Sandia Park/Cedar Crest......... 31 56 33 50 / 0 0 0 20 Tijeras......................... 30 58 34 53 / 0 0 0 20 Moriarty/Estancia............... 22 62 27 56 / 0 0 0 5 Clines Corners.................. 30 59 33 52 / 0 0 0 5 Gran Quivira.................... 30 57 32 53 / 0 0 0 5 Carrizozo....................... 34 59 36 56 / 0 0 0 10 Ruidoso......................... 35 59 34 51 / 0 0 0 10 Capulin......................... 29 66 29 50 / 0 0 0 5 Raton........................... 23 66 29 50 / 0 0 0 10 Springer........................ 22 69 27 54 / 0 0 0 0 Las Vegas....................... 30 66 33 52 / 0 0 0 5 Clayton......................... 37 74 36 58 / 0 0 0 0 Roy............................. 30 69 33 57 / 0 0 0 0 Conchas......................... 32 74 38 65 / 0 0 0 0 Santa Rosa...................... 33 70 36 62 / 0 0 0 0 Tucumcari....................... 32 74 38 67 / 0 0 0 0 Clovis.......................... 34 70 35 65 / 0 0 0 0 Portales........................ 34 70 36 67 / 0 0 0 0 Fort Sumner..................... 34 70 36 65 / 0 0 0 0 Roswell......................... 32 71 36 69 / 0 0 0 0 Picacho......................... 37 69 40 61 / 0 0 0 0 Elk............................. 36 64 39 59 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday morning through Monday evening for the following zones... NMZ205-206-208-224>226-239>241. &&
Hazardous weather outlook, Feb 1, 3:24 AM MST, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 324 AM MST Sat Feb 1 2020 NMZ201>241-021100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 324 AM MST Sat Feb 1 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Southwest winds of 25 to 35 mph with gust up to 55 mph will impact areas south of Interstate 40 Monday ahead of a powerful cold front approaching from the west. Light to moderate snow will develop over northern and western New Mexico Monday afternoon and continue through Tuesday morning. The combination of very cold temperatures with snow, blowing snow, and low visibility will lead to widespread hazardous travel conditions across northern and western New Mexico. Light snow may continue through Tuesday night from the northern mountains south along the east slopes of the central mountain chain. The main impacts by Wednesday will most likely shift to bitter cold temperatures and frigid wind chills. Forecast confidence is highest on the weather scenario Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Guyer
In the hours before
Special weather statement, Feb 1, 2:51 PM MST, 7 minutes before
Special Weather Statement National Weather Service Albuquerque NM 251 PM MST Sat Feb 1 2020 NMZ201>241-021100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 251 PM MST Sat Feb 1 2020 ...BIG CHANGES ON THE WAY MONDAY AND TUESDAY... A storm system will bring much colder temperatures, high winds, and snow to the Land of Enchantment on Monday and Tuesday. Strong to damaging winds will arrive first, and impact areas near and south of I-40 as well as the Chuska Mountains. Gusts between 50 and 70 mph are possible. Meanwhile, a potent cold front will arrive Monday afternoon. Temperatures will plummet across northwest New Mexico Monday afternoon and through the remainder of the state Monday night and early Tuesday morning as the front plunges southward. High temperatures on Tuesday will struggle to reach the freezing mark for many locations. Very cold temperatures will persist into Wednesday as well. Snow will favor northern and western New Mexico Monday night through Tuesday. The heaviest snow amounts are expected across the Northern Mountains where up to 10 to 12 inches of snow is possible. 1 to 3 inches will be common at lower elevations of the west and north. Anyone planning travel in New Mexico Monday and Tuesday should be prepared to encounter adverse weather conditions. Monitor NOAA weather radio, weather.gov/abq or your local media for the latest weather updates. For the latest New Mexico road conditions visit nmroads.com or call 5-1-1. 34/24
Nearby
High Wind Watches in New Mexico, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.